| Model Number |
SUPERMX NITI STAPLE W/ INSTRS, 25W X 20L |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Hypersensitivity/Allergic reaction (1907); Pain (1994)
| Date of Event |
07/20/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
On 5/6/2024 it was reported by a facility representative via email that a post-market clinical study was performed for a clinical outcome of midfoot arthrodesis using the arthrex dynamite staple.The patient underwent a procedure in which an ar-8719mxds-2520 dynamite supermx nitinol staple and an ar-8719mxds-2020 dynamite supermx nitinol staple was implanted.The patient was going down the stairs when a loud pop was heard.The patient started to experience pain.It was determined the staples had broken; which was causing the pain.The patient underwent revision surgery on (b)(6) 2021.No further information has been reported.Additional information requested.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Additional information: b5, d9, h6.Additional information received on 5/22/2024: the original surgery date was on (b)(6) 2020.The patient underwent revision surgery for a possible allergic reaction to the nickel in the arthrex dynanite staple.At this time, it is unknown which products were explanted, per the facility representative, it was not documented in the operative report notes.The same surgeon performed both surgeries.
Event or Problem Description
Additional information received on 5/22/2024: the original surgery date was on (b)(6) 2020.The patient underwent revision surgery for a possible allergic reaction to the nickel in the arthrex dynanite staple.At this time, it is unknown which products were explanted, per the facility representative, it was not documented in the operative report notes.The same surgeon performed both surgeries.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.